Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 4, NWS Atlanta, GA

February 12, 20197 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 12, 2019, 2:52 PM EST for 7 counties in Georgia. It was in force for 23 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2019, 2:52 PM EST (19:52 UTC)
Expired
Feb 12, 2019, 3:15 PM EST
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bibb County, GA, Bleckley County, GA, Crawford County, GA, Houston County, GA, Peach County, GA, Twiggs County, GA, Wilkinson County, GA

What was reported inside it

TimeReportWhereRemark
Feb 12, 3:00 PM ESTTSTM WND DMG3 Sse Lakewood, GASIGNIFICANT DAMAGE TO A MOBILE HOME OCCURED ON THE 2500 BLOCK OF US 41 WHEN A TREE FELLONTO THE RESIDENCE. ANOTHER PROPERTY SUSTAINED MINOR DAMAGE AT THIS LOCATION.
Feb 12, 3:03 PM ESTTSTM WND DMG1 Ne Perry, GAMULTIPLE REPORTS OF SIGNIFICANT DAMAGE TO HOMES ON THE NORTH SIDE OF PERRY.
Feb 12, 3:05 PM ESTTSTM WND DMG2 Wnw Sand Bed, GATREE REPORTED DOWN IN THE ROADWAY ON KINGS CHAPEL RD NEAR THE INTERSECTION WITH ARENA RD.
Feb 12, 3:10 PM ESTTSTM WND DMG2 Sse Houston Lake, GAMINOR STRUCTUAL DAMAGE TO A RESIDENCE ON OLD WINMILL RD
Feb 12, 3:12 PM ESTTSTM WND DMGSand Bed, GATREE REPORTED DOWN IN THE ROADWAY ON HWY 247 DUE SOUTH OF FRITO LAY INC.
Feb 12, 3:15 PM ESTTSTM WND DMG2 Nw Bullard, GATREE AND POWERLINE DOWN AT 1804 NEW BULLARD RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WUUS52 KFFC 121952
SVRFFC
GAC021-023-079-153-225-289-319-122015-
/O.NEW.KFFC.SV.W.0004.190212T1952Z-190212T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
252 PM EST TUE FEB 12 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  West central Wilkinson County in central Georgia...
  Bibb County in central Georgia...
  Twiggs County in central Georgia...
  Northwestern Bleckley County in central Georgia...
  Eastern Peach County in central Georgia...
  East central Crawford County in central Georgia...
  Houston County in central Georgia...

* Until 315 PM EST.

* At 252 PM EST, a severe thunderstorm was located near Lee Pope, or
  7 miles north of Fort Valley, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Macon, Perry, Cochran, Jeffersonville, Warner Robins, Centerville,
  Byron, Gordon, Robins Air Force Base, Marion, Hayneville,
  Tarversville, Meadowdale, Houston Lake, Grove Park, Royal, District
  Path, Powerville, Moss Oak and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3237 8385 3238 8384 3244 8384 3283 8381
      3286 8355 3284 8352 3287 8346 3289 8329
      3238 8329 3238 8347 3240 8350 3239 8351
      3240 8352 3238 8355
TIME...MOT...LOC 1952Z 261DEG 41KT 3267 8387 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:00 PM EST, 52 minutes earlier.

Area forecast discussion, Feb 12, 2:00 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
200 PM EST Tue Feb 12 2019

.SHORT TERM /Tonight through Wednesday Night/...

A cold front is expected to exit the area tonight. A line of heavy
showers and some brief thunderstorms are associated and will move across
the rest of the forecast area this afternoon and possibly early evening
before ending. Some strong gusty winds have been associated with
the line.

A much drier airmass will move over the area during the overnight
and continue the rest of the short term.

Forecast low temperatures are running about 2-6 degrees above normal
tonight and within a few degrees of normal Wednesday night.
Forecast high temperatures are running near to about 2-4 degrees
below normal for Wednesday.

BDL

.LONG TERM /Thursday through Tuesday/...

No significant changes made in the Long-Term Forecast period at this
time. Still looks like a wet pattern setting up across the region as
the upper flow remains fairly flat but active. Please see the
previous Long-Term Forecast discussion below.

20

Previous LONG TERM Discussion /Wednesday Night through Monday/...

The long term portion begins in one of the few dry periods as
surface high resides right over the area through Thu morning. This
looks to be the coldest morning of the long term as good
radiational cooling setup allows for sub freezing conditions over
a good portion of the northern tier.

Zonal flow aloft means systems will move in quickly and often
beginning Fri. Already some differences creep into the models with
the GFS having a sharper trough and consequently more QPF. Have
used a blend for now which still yields likely pops for the
northern tier and chance for Central GA. More substantial system
in store for Sat as low pressure tracks across the Tennessee
Valley and drags a frontal boundary across the area and what looks
like a washout of a Sat for most areas.

With the zonal flow aloft not going away, we just never can really
get a clearing front through the area. Sunday looks like it could
be wet as well now, at least for Central GA with North GA possibly
clearing out early in the day. Enough instability present to
warrant inclusion of slight chance thunder for Sunday afternoon.
It should be noted that in the super long term, this pattern looks
to persist and has the chances of bringing copious amounts of
rainfall to portions of the area should models verify.

Deese

&&

.AVIATION...
18Z Update...
Most conditions MVFR or short improving to MVFR ceilings. Highly
variable conditions expected with a line of heavier showers and
possible brief thunderstorms with brief IFR conditions associated
possible. Conditions improve to VFR overnight.
Surface winds SSW 10-15kts with gusts up to around 25 kts,
becoming west 10-15 kts then diminishing some.

//ATL Confidence...18Z Update...
Low to Medium confidence for ceilings/vsbys associated with line
 of showers.
Medium to High confidence for winds.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  57  33  63 /  50   0   0   5
Atlanta         36  54  36  62 /  50   0   0   5
Blairsville     30  49  28  58 /  40   0   0   5
Cartersville    34  54  33  61 /  30   0   0   5
Columbus        39  59  35  64 /  50   0   0   5
Gainesville     35  53  34  61 /  50   0   0   5
Macon           39  59  34  65 /  50   0   0   5
Rome            34  54  33  61 /  20   0   0   5
Peachtree City  36  56  33  62 /  50   0   0   5
Vidalia         45  61  36  67 /  70   5   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....20
AVIATION...BDL
Hazardous weather outlook, Feb 12, 10:42 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1042 AM EST Tue Feb 12 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1042 AM EST Tue Feb 12 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy dense fog will continue to impact portions of eastern
Georgia through the rest of the morning hours.

A line of showers with isolated embedded thunderstorms will move
through the area through this afternoon and evening. Although
widespread severe weather is not anticipated, a few of the storms
could be strong producing damaging winds and heavy rainfall. An
isolated tornado cannot be ruled out, especially across portions
of west and central Georgia later this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible again on Sunday as a
series of storm systems move across the outlook area. In
addition, some localized flooding will be possible as the
potential for locally heavy rainfall will exist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Feb 12, 2:20 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     2 NNE RIVERDALE         33.60N  84.41W
02/12/2019                   CLAYTON            GA   COUNTY OFFICIAL

            CLAYTON COUNTY EMERGENCY SERVICES REPORTED SEVERAL
            TREES AND POWER LINES BLOWN DOWN AROUND THE LAUREL PARK
            APARTMENTS ALONG GEORGIA HIGHWAY 85 ON THE NORTH SIDE OF
            RIVERDALE.

&&

EVENT NUMBER FFC1900018

20
Special weather statement, Feb 12, 2:26 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EST TUE FEB 12 2019

GAZ025-027-035>038-047>050-056>060-068>072-082-122015-
Butts GA-Morgan GA-Putnam GA-Walton GA-Monroe GA-Jones GA-Jasper GA-
Newton GA-Pike GA-Henry GA-Madison GA-Jackson GA-Lamar GA-Barrow GA-
Bibb GA-Upson GA-Oglethorpe GA-Spalding GA-Clarke GA-Oconee GA-
Greene GA-
226 PM EST TUE FEB 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...MORGAN...WESTERN
PUTNAM...EASTERN WALTON...MONROE...WESTERN JONES...JASPER...NEWTON...
SOUTHEASTERN PIKE...SOUTHEASTERN HENRY...MADISON...SOUTHEASTERN
JACKSON...LAMAR...SOUTHEASTERN BARROW...NORTHWESTERN BIBB...
NORTHEASTERN UPSON...OGLETHORPE...SOUTHEASTERN SPALDING...CLARKE...
OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 315 PM EST...

At 226 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Pocataligo
to near Starrsville to near Piedmont...and moving east at 40 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...the
           leading edge of this line of storms has also exhibited
           areas of localized rotation. A brief tornado could
           quickly form.

Some locations in the path of these storms include
Macon, Monroe, Covington, Barnesville, Eatonton, Jackson, Madison,
Forsyth, Greensboro, Watkinsville, Monticello, Danielsville,
Lexington, Athens, Social Circle, Statham, Oxford, Nicholson,
Porterdale and Comer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3425 8327 3424 8318 3426 8314 3426 8311
      3423 8308 3417 8310 3415 8306 3411 8303
      3410 8304 3405 8299 3403 8293 3401 8294
      3399 8288 3342 8331 3282 8371 3295 8434
      3354 8393 3420 8339 3421 8337 3426 8330
TIME...MOT...LOC 1926Z 285DEG 34KT 3421 8330 3353 8385 3300 8422

WIND...50MPH
Local storm report, Feb 12, 2:27 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     1 NNW COLUMBUS          32.47N  84.99W
02/12/2019                   MUSCOGEE           GA   BROADCAST MEDIA

            THREE TREES WERE REPORTED DOWN ON THE TSYS CAMPUS IN
            DOWNTOWN COLUMBUS.

&&

EVENT NUMBER FFC1900019

LREAVES
Local storm report, Feb 12, 2:46 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     2 ESE ROVER             33.19N  84.30W
02/12/2019                   SPALDING           GA   PUBLIC

            MULTIPLE REPORTS OF SHINGLES BLOWN OFF HOUSES NEAR THE
            INTERSECTION OF QUARRY CIRCLE AND STONEBRIAR ROAD.

&&

EVENT NUMBER FFC1900020

LREAVES
Local storm report, Feb 12, 2:49 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     4 ESE HANDY             33.36N  84.90W
02/12/2019                   COWETA             GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHWAY 34 AND PROVIDENCE CHURCH ROAD.

&&

EVENT NUMBER FFC1900021

LREAVES
Local storm report, Feb 12, 2:50 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EST TUE FEB 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND DMG HIGHLAND PARK           32.48N  84.94W
02/12/2019                   MUSCOGEE           GA   PUBLIC

            THE PUBLIC REPORTED TREES AND POWER LINES BLOWN DOWN
            AROUND THE INTERSECTION OF AUBURN AVENUE AND MACON ROAD
            IN COLUMBUS.

&&

EVENT NUMBER FFC1900022

20

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:35 AM ESTDense Fog AdvisoryFFCBaldwin, Barrow, Bibb, Bleckley, Butts, Carroll and 58 more7 hr
Feb 12, 11:01 AM ESTSpecial Weather StatementFFCFloyd29 min
Feb 12, 12:27 PM ESTSpecial Weather StatementFFCHeard33 min
Feb 12, 12:49 PM ESTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth, Lumpkin26 min
Feb 12, 1:01 PM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more29 min
Feb 12, 1:16 PM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Gwinnett, Hall, Lumpkin, White29 min
Feb 12, 1:22 PM ESTSpecial Weather StatementFFCChattahoochee, Harris, Marion, Muscogee, Talbot23 min
Feb 12, 1:36 PM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Meriwether, Pike, Rockdale and 1 more24 min
Feb 12, 1:36 PM ESTTornado WarningFFCClayton, DeKalb, Henry, Rockdale24 min
Feb 12, 1:39 PM ESTSpecial Weather StatementFFCBanks, Barrow, Gwinnett, Hall, Jackson, White36 min
Feb 12, 1:40 PM ESTSpecial Weather StatementFFCStewart, Webster35 min
Feb 12, 1:45 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot, Taylor, Upson30 min
Feb 12, 1:53 PM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Lamar, Monroe, Morgan and 5 more37 min
Feb 12, 1:54 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Schley, Talbot and 2 more36 min
Feb 12, 2:15 PM ESTSpecial Weather StatementFFCMacon, Marion, Peach, Schley, Sumter, Taylor and 1 more30 min
Feb 12, 2:23 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Macon, Peach, Talbot, Taylor and 1 more52 min
Feb 12, 2:26 PM ESTSpecial Weather StatementFFCButts, Clarke, Jasper, Lamar, Madison, Monroe and 4 more49 min
Feb 12, 3:11 PM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Oglethorpe, Putnam and 3 more49 min
Feb 12, 3:14 PM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Houston, Jones, Laurens and 2 more46 min
Feb 12, 4:00 PM ESTSpecial Weather StatementFFCDodge, Emanuel, Glascock, Jefferson, Johnson, Laurens and 6 more30 min
Feb 12, 4:29 PM ESTSpecial Weather StatementFFCEmanuel, Glascock, Jefferson, Johnson, Montgomery, Toombs and 1 more31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.